I was on Wellbutrin for a while and it helped for sure, but we changed due to other side effects.
If you’ve been stable from a cardiac perspective for a while, it may be time to readdress the issue with your doctor. From the research I’ve read there are really no significant impacts on cardiac conditions with the stimulants. Of course you’d want to monitor it closely and work with your providers, but if you feel that your current med regimen isn’t optimized it may be an opportunity to advocate for a change.
Some docs will still be too cautious, but in those cases asking them about research or have them review “Up To Date” which is a doctor clinical guidelines resource.
Here’s an excerpt from Up To Date:
Although there had been concerns of serious adverse cardiac effects, stimulant therapy does not appear to increase the risk of sudden unexpected cardiac death or other serious cardiac complications (eg, myocardial infarction or stroke) in patients without underlying cardiac disease. (See ‘Risk of sudden unexpected deaths’ above.)
Stimulant medications are known to have modest cardiovascular (CV) effects including small elevations in heart rate (3 to 10 beats per minute), systolic blood pressure (3 to 8 mmHg), and diastolic blood pressure (2 to 14 mmHg). (See ‘Known cardiac effects’ above.)
Based upon the available evidence, we agree with the approach outlined by the American Academy of Pediatrics and the American Heart Association for a careful pretreatment evaluation including a comprehensive CV-focused patient history, family history, and physical examination. If the history and examination are not suggestive of cardiac disease, pharmacotherapy can be initiated or continued without additional evaluation. (See ‘Cardiac evaluation’ above.)